Jump to content
Lavender120884

Lavender120884: Celexa 20mg

Recommended Posts

Lavender120884

Hi,

As I am new to this forum I like to introduce myself.

My name is Jennifer and I'm from Holland. I'm 33 years old.

I have been on celexa for 17 years.. got forced by my parents when I was 15 and haven't been able to quit them since.

Now I'm 3 weeks into weaning of again and it has been hell. I went from 20mg to 15mg and am planning to stay on 15mg for 3 months or at least till I'm stable again.

I'm also planning to have fluods instead of pills so I can wean off more slowly as I feel I'm going too fast now.

My withdrawal symptoms are: headaches, nausea, dizziness, fatigue, feeling numb, hard time spelling words, no apatite, panic attacks at night, severe neck pain.

I hope I will do better soon..

Share this post


Link to post
SkyBlue

Hi Lavender (great name!) and welcome to SA.

 

I'm sorry you are going through this. 

It seems you are having withdrawals from tapering the Celexa too quickly. 

 

The good news is, if you are only 3 weeks into tapering, there is a definite possibility for going up in dose and tapering more slowly.

 

We usually recommend a taper rate of 10% per month: https://www.survivingantidepressants.org/topic/1024-why-taper-by-10-of-my-dosage/

 

 

Getting the liquid version is a great idea so that you can control the taper rate yourself. 

 

Most important: To help us know more about your situation, can you please create a "drug signature" here: https://www.survivingantidepressants.org/topic/12364-please-put-your-withdrawal-history-in-your-signature/

Please list any and all drugs you are taking currently, and dates of any changes. (An example is my "signature," below this post.)

 

This here will be your Introduction thread to share your journey and seek help and support. 

 

Share this post


Link to post
Gridley

Continuing with SkyBlue's suggestion on updosing,  please do not updose all the way back to 20mg.  Your brain has already made some adaptations to 15mg during the last three weeks and the original 20mg might be overwhelming to your central nervous system.  I would recommend an updose of 1 mg.

 

Reinstatement (or updosing) of a very small dose of the original drug is the only known way to help alleviate withdrawal syndrome.  The only other alternative is to try and wait out the symptoms and manage as best you can until your central nervous system returns to homeostasis.  Unfortunately no one can give you an exact timeline as to when you will start feeling better and while some do recover relatively easily, for others it can take many months or longer.  Please read:
 
About reinstating and stabilizing to reduce withdrawal symptoms. -- at least the first page of the topic.
 
This link gives you information on how to make a nonstandard dose of Celexa so you can updose 1 mg.  This includes using a liquid formulation.
 
 
To help you understand the symptoms you are experiencing, here is some information on withdrawal.  The withdrawal time doesn't necessarily correlate with the time you were on the drug.  These drugs alter the architecture of the brain, and the time necessary to heal the brain and return to homeostasis is, unfortunately, impossible to predict.  
 
 

 

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  
 

 
 
 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy